International Journal of Hematology

, Volume 87, Issue 5, pp 542–544

Pulmonary embolism in a patient with multiple myeloma receiving thalidomide–dexamethasone therapy

  • Wen-Juei Jeng
  • Ming-Chung Kuo
  • Lee-Yung Shih
  • Pao-Hsien Chu
Case Report

DOI: 10.1007/s12185-008-0071-x

Cite this article as:
Jeng, WJ., Kuo, MC., Shih, LY. et al. Int J Hematol (2008) 87: 542. doi:10.1007/s12185-008-0071-x
  • 78 Downloads

Abstract

Massive pulmonary embolism is an uncommon complication of multiple myeloma treated with thalidomide–dexamethasone regimen. In 2006, multiple myeloma was diagnosed in a 72-year-old man, who received thalidomide–dexamethasone therapy. In January 2007, echocardiography and computerized tomography identified massive pulmonary embolism in the pulmonary arteries and a deep vein thrombus of the right leg. The patient also had an elevated concentration of B-type natriuretic peptide. After heparinization and warfarin therapy, the patient’s condition improved. This is the first report of a patient with a rare complication of pulmonary embolism from thalidomide-treated multiple myeloma.

Keywords

Multiple myelomaPulmonary embolismThalidomide

Copyright information

© The Japanese Society of Hematology 2008

Authors and Affiliations

  • Wen-Juei Jeng
    • 1
  • Ming-Chung Kuo
    • 2
  • Lee-Yung Shih
    • 2
  • Pao-Hsien Chu
    • 1
  1. 1.The First Cardiovascular Division, Department of Internal MedicineChang Gung Memorial Hospital, Chang Gung University College of MedicineTaipeiTaiwan
  2. 2.The Division of HematologyChang Gung Memorial Hospital, Chang Gung University College of MedicineTaipeiTaiwan